Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 1, NWS New York, NY
NWS New York, NY issued this river flood warning at Oct 2, 2012, 9:35 PM EDT for Rockland County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 9:35 PM EDT (01:35 UTC)
- Expired
- Oct 3, 2012, 12:21 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Flood severity
- Minor
County Rockland County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mahwah River at Suffern (SUFN6). The gauge peaked at 4.25 ft at Oct 2, 2012, 10:00 PM EDT.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01387450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
886 WGUS41 KOKX 030135 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 935 PM EDT TUE OCT 2 2012 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE MAHWAH RIVER AT SUFFERN... RECENT HEAVY RAINFALL HAS CAUSED THE MAHWAH RIVER AT SUFFERN TO REACH MINOR FLOOD LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC087-031335- /O.NEW.KOKX.FL.W.0001.121003T0135Z-000000T0000Z/ /SUFN6.1.ER.121003T0057Z.121003T0130Z.000000T0000Z.NO/ 935 PM EDT TUE OCT 2 2012 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE MAHWAH RIVER AT SUFFERN * FROM THIS EVENING UNTIL FURTHER NOTICE * AT 09PM TUESDAY THE STAGE WAS...4.2 FEET * FLOOD STAGE IS 4.0 FEET $$
1 follow-up statement
773 WGUS81 KOKX 030421 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1221 AM EDT WED OCT 3 2012 ...THE FLOOD WARNING FOR THE MAHWAH RIVER AT SUFFERN IS CANCELLED... THE WATER LEVEL HAS FALLEN BELOW FLOOD STAGE. THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NYC087-030451- /O.CAN.KOKX.FL.W.0001.000000T0000Z-121003T0421Z/ /SUFN6.1.ER.121003T0057Z.121003T0200Z.121003T0313Z.NO/ 1221 AM EDT WED OCT 3 2012 THE FLOOD WARNING IS CANCELLED FOR THE MAHWAH RIVER AT SUFFERN * AT 11PM TUESDAY THE STAGE WAS 3.9 FEET * FLOOD STAGE IS 4.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Oct 2, 8:50 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 2, 8:50 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 850 PM EDT TUE OCT 2 2012 .SYNOPSIS... A WARM FRONT WILL REMAIN JUST SOUTH OF THE AREA THROUGH WEDNESDAY BEFORE DISSIPATING AND GIVING WAY TO A COLD FRONTAL PASSAGE ON THURSDAY. HIGH PRESSURE THEN BUILDS TO OUR SOUTH THROUGH FRIDAY NIGHT. A STRONGER COLD FRONT WILL MOVE ACROSS THE REGION THIS WEEKEND WITH A DRY BUT UNSEASONABLY COOL AIR MASS TO FOLLOW NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 730 PM UPDATE...FCST ON TRACK. WARM FRONT WAS STILL S OF THE BUOYS. MDT PCPN TRACKING EWD AROUND 26KT PER RADAR. THIS TAKES IT OUT OF CT AT 2Z. BEHIND...WENT WITH PERIODS OF LIGHT RAIN AND DZ FOR THE REMAINDER OF THE OVERNIGHT. ONLY LIGHT ACCUMS FOR MOST OF THE AREA. IF THE WARM FRONT GETS CLOSE ENOUGH TO THE LI COAST HOWEVER...SOME HEAVIER SHRA POSSIBLE IN THAT AREA. A LIGHT FLOW OVERNIGHT. THE LIGHT FLOW AND SATURATED LOW LEVELS SHOULD ALSO ALLOW FOR AREAS OF FOG. BASED ON THE RAIN-COOLED AIR IN PLACE...PREFER THE COOLER MAV GUIDANCE. DIURNAL TEMP TRENDS WILL BE SMALL WITH TEMPERATURES ONLY CHANGING BY SEVERAL DEGREES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... EARLY MORNING FOG/DRIZZLE ON WED WILL GIVE WAY TO WIDELY SCATTERED SHOWERS IN THE AFTERNOON...WITH THE POSSIBILITY OF AN ISOLATED THUNDERSTORM NW OF NYC. MARGINAL INSTABILITY IS FORECAST AS SURFACE DEW POINTS APPROACH 70. THE WARM FRONT WILL BE IN CLOSE PROXIMITY..BUT FOR THE TIME WILL KEEP WINDS NE IN THE MORNING AND THEN VEER THEM AROUND TO THE E/SE IN THE AFT. THE NAM WRF BRINGS THE WARM FRONT ACROSS THE AREA TUE NIGHT AND KEEPS IT JUST NORTH THROUGH ON WED. CONFIDENCE IS LOW IN THIS SCENARIO AND STAYED WITH THE MODEL SUITE WHICH SUPPORTED THE GFS AND THE FARTHER SOUTH SOLUTION. WITH THE CLOSE PROXIMITY OF THE WARM FRONT WED/WED NIGHT...THERE SHOULD BE PLENTY OF CLOUD COVER WITH WARM...MUGGY CONDITIONS. PREFERRED THE SLIGHTLY COOLER MAV GUIDANCE...WITH HIGHS MID 70S TO AROUND 80. THIS IS STILL WELL ABOVE NORMAL. NORMAL HIGHS ARE AROUND 70. THE UPPER FLOW FEATURES A HIGH AMPLITUDE RIDGE JUST OFF THE EAST COAST...AND A DEEP TROUGH OVER THE LOWER MS VLY. THUS...THE UNUSUAL WARMTH AND HUMIDITY. EXPECT ANOTHER FOGGY NIGHT WED NIGHT WITH LIGHT ONSHORE WINDS AND SATURATED LOW-LEVELS. THERE IS THE POTENTIAL FOR DENSE FOG. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE PERIOD STARTS WITH UNCERTAINTY OF WHERE THE SFC WARM FRONT WILL BE THU MORNING. HAVE CONTINUED WITH A NON-NAM SOLN...KEEPING THE BOUNDARY TO OUR S WITH A WAVE OF LOW PRES PASSING OVER OR JUST S OF THE FORECAST AREA. RAIN WITH MUGGY CONDS AND AREAS OF FOG IN THE MORNING WILL GRADUALLY GIVE WAY TO IMPROVING CONDS LATER IN THE DAY AS THE LOW AND UPPER SHORTWAVE SLOWLY LIFTS TO THE NE AND HIGH PRES BUILDS IN BEHIND IT. UPPER PATTERN IS IN GOOD AGREEMENT ACROSS THE LOWER 48 THROUGH FRI...WITH A NEARLY ZONAL FLOW WEST OF THE ROCKIES. PROBLEMS BEGIN TO ARISE WITH THE NEXT LONGWAVE TROUGH DIGGING FROM THE PACIFIC NW TO THE CENTRAL PLAINS THIS WEEKEND WITH LARGER DIFFERENCES IN SHORTWAVE ENERGY ONCE IT MAKES IT TO THE NORTHEAST. THIS HAS RESULTED IN DECREASED CONFIDENCE IN EXACT TIMING OF PRECIPITATION...ESPECIALLY ON SAT AHEAD OF AND WITH COLD FROPA. UPPER ENERGY AND LIFT IS LAGGING AND BOTH THE GFS AND EC ARE HINTING AT MID ATLANTIC COASTAL LOW DEVELOPMENT AND INCREASING FRONTOGENETIC FORCING DURING THE SAT NIGHT/SUN TIME PERIOD. SINCE THE TIMING OF THE UPPER FEATURES ARE IN QUESTION...HAVE USED A COMPROMISE OF THE UKMET/EC/GFS FOR THE WEEKEND AND ALTHOUGH THERE IS A LONG DURATION OF POPS THIS WEEKEND...DON'T THINK IT WILL BE A COMPLETE WASHOUT. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL THU AND FRI AND NEAR NORMAL ON SAT WITH CLOUD COVER AND POSSIBLE SHOWERS. BEHIND THE FRONT...IT WILL BE DRY BUT UNSEASONABLY COOL INTO EARLY NEXT WEEK...WITH H85 TEMPS DROPPING TO NEAR 0C AND DAYTIME HIGHS GENERALLY IN THE UPPER 50S TO LOWER 60S AND LOWS GENERALLY IN THE 40S...WHICH IS AROUND 10 DEGREES BELOW NORMAL FOR EARLY FALL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A WARM FRONT WILL REMAIN JUST SOUTH OF NYC AND LONG ISLAND TONIGHT. THE FRONT SHOULD LIFT THROUGH ON WED. RAIN HAD SHIFTED MOSTLY TO LONG ISLAND/CT AS OF 00Z. AMPLE LOW LEVEL MOISTURE AND CONTINUED LIGHT E-NE FLOW WILL PROMOTE IFR/LIFR CONDS WITH LOW STRATUS...FOG AND DRIZZLE. CLOUD DECKS WILL BE SLOW TO IMPROVE ON WED...WITH IFR CONDITIONS CONTINUING THROUGH MUCH OF THE MORNING. AFTERNOON FCST RATHER UNCERTAIN...AND MVFR CIGS COULD LINGER THROUGH THE AFTERNOON. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN IFR CONDS OVERNIGHT...MEDIUM CONFIDENCE ON LIFR OVERNIGHT INTO WED MORNING AND AMENDMENTS POSSIBLE TO ADJUST TIMING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN IFR CONDS OVERNIGHT...MEDIUM CONFIDENCE ON LIFR OVERNIGHT INTO WED MORNING AND AMENDMENTS POSSIBLE TO ADJUST TIMING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN IFR CONDS OVERNIGHT...MEDIUM CONFIDENCE ON LIFR OVERNIGHT INTO WED MORNING AND AMENDMENTS POSSIBLE TO ADJUST TIMING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. KTEB FCSTER COMMENTS: HIGH CONFIDENCE IN IFR CONDS OVERNIGHT...MEDIUM CONFIDENCE ON LIFR OVERNIGHT INTO WED MORNING AND AMENDMENTS POSSIBLE TO ADJUST TIMING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. KHPN FCSTER COMMENTS: HIGH CONFIDENCE IN LIFR CONDS OVERNIGHT INTO WED MORNING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. KISP FCSTER COMMENTS: HIGH CONFIDENCE IN LIFR CONDS OVERNIGHT INTO WED MORNING. LOW CONFIDENCE IN VFR CONDS WED AFTERNOON. OUTLOOK FOR 00Z THU-SUNDAY... .WED NIGHT...IFR OR LIFR CONDS EXPECTED IN FOG AND LOW STRATUS. .THU...MORNING MVFR/IFR EXPECTED. IMPROVEMENT TO VFR POSSIBLE BY AFTERNOON. .THU NIGHT-FRI NIGHT...VFR. .SAT...VFR...POSSIBLY LOWER IN SCT SHOWERS. .SUN...VFR. && .MARINE... EXPECTING TRANQUIL CONDITIONS ON THE COASTAL WATERS WITH WEAK PRESSURE GRADIENTS IN PLACE WITH SUB SCA CONDITIONS FORECAST THROUGH WEDNESDAY NIGHT. SCA CONDS ARE POSSIBLE BEHIND A STRONG COLD FRONTAL PASSAGE THIS WEEKEND. OTHERWISE...TRANQUIL CONDITIONS ARE EXPECTED ON THE WATERS. && .HYDROLOGY... AN UPDATED RAINFALL GRAPHIC HAS BEEN POSTED INDICATING AMOUNTS EXPECTED FOR THE REMAINDER OF THE NIGHT. IN GENERAL...A FEW HUNDREDTHS IN THE CITY AND W...WITH A FEW TENTHS OUT E. LOCALLY HIGHER AMOUNTS POSSIBLE ON LI IF THE WARM FRONT GETS CLOSER THAN CURRENTLY FCST...BUT THE PROB IS LOW ATTM. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...24/DW NEAR TERM...JMC/DW SHORT TERM...DW LONG TERM...24 AVIATION...GOODMAN MARINE...24/DW HYDROLOGY...JMC/24/DW
Hazardous weather outlook, Oct 2, 4:20 AM EDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 420 AM EDT TUE OCT 2 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 420 AM EDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-030830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 420 AM EDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:00 AM EDT | Marine Dense Fog Advisory | OKX | 31 hr | |
| Oct 3, 3:50 AM EDT | Dense Fog Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 6 hr |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.